Alert archive / Texas / Lake Wind Advisories in 2021
Lake Wind Advisory 23, NWS Shreveport, LA
NWS Shreveport, LA issued this lake wind advisory at Oct 15, 2021, 2:56 AM CDT for 4 states. It took effect at Oct 15, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 2:56 AM CDT (07:56 UTC)
- In effect from
- Oct 15, 2021, 1:00 PM CDT
- Expired
- Oct 15, 2021, 8:08 PM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
All 32 counties
Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Sabine Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted.
322 WWUS74 KSHV 150756 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 256 AM CDT Fri Oct 15 2021 ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-151600- /O.NEW.KSHV.LW.Y.0023.211015T1800Z-211016T0300Z/ Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo- Bossier-De Soto-Sabine-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Many, Zwolle, Pleasant Hill, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 256 AM CDT Fri Oct 15 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...Northwest winds 10 to 20 mph expected. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and east and northeast Texas. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...High pressure building behind a cold front will bring breezy northwest winds across the region this afternoon into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 05
2 follow-up statements
801 WWUS74 KSHV 151931 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 231 PM CDT Fri Oct 15 2021 ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-160300- /O.CON.KSHV.LW.Y.0023.000000T0000Z-211016T0300Z/ Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo- Bossier-De Soto-Sabine-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Many, Zwolle, Pleasant Hill, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 231 PM CDT Fri Oct 15 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 20 mph expected with gusts to near 25 mph. * WHERE...Portions of northwest Louisiana, southeast Oklahoma, southwest Arkansas and east and northeast Texas. * WHEN...Through 10 PM CDT this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...High pressure building behind a cold front will bring breezy northwest winds across the region this afternoon into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 12
975 WWUS74 KSHV 160108 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 808 PM CDT Fri Oct 15 2021 ARZ050-051-059-060-070-071-LAZ001-002-010-017-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-160215- /O.CAN.KSHV.LW.Y.0023.000000T0000Z-211016T0300Z/ Sevier-Howard-Little River-Hempstead-Miller-Lafayette-Caddo- Bossier-De Soto-Sabine-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Texarkana, Stamps, Lewisville, Bradley, Shreveport, Bossier City, Mansfield, Stonewall, Logansport, Many, Zwolle, Pleasant Hill, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 808 PM CDT Fri Oct 15 2021 ...LAKE WIND ADVISORY IS CANCELLED... Stronger sustained winds and higher gusts will continue to subside through the remainder of the evening into the overnight hours. Therefore, the Lake Wind Advisory has been cancelled. $$ 13
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Oct 15, 1:00 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 15, 1:00 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 100 AM CDT Fri Oct 15 2021 && .AVIATION... A cold front will move across the region today bringing a chance of showers and thunderstorms this afternoon to mainly SHV/ELD/MLU/TXK. Southwest winds 5 to 10 knots today to become northwest 15 to 20 knots across most sites following the front this afternoon into this evening. Otherwise, expect MVFR/IFR ceilings and vsbys across most sites near daybreak, with gradual improvement throughout the morning. /05/ && .PREV DISCUSSION... /issued 916 PM CDT Thu Oct 14 2021/ UPDATE... All is quiet for the most part late this evening with only a few echoes of light rain noted across extreme NW LA and SW AR as well as across Deep East TX. The higher PWAT this evening pretty much extends across the SE TX, N LA and SW AR corridor and that is where slight chance to low end chance pops will be continued through the night. Not seeing much in the mid levels that will provide upper forcing overnight but there is a weak theta-e ridge around the 850mb level and some isentropic forcing will be the key ingredient for additional precipitation overnight. Forecast min temps are dangerously close to current temperatures across some locations this evening but where skies had cleared earlier, moisture is quickly advancing back northward and thus should temper the temperature drop overnight so no changes were made in the temperature department. Only changes were to adjust pops and sky grids with the update having already been sent. One more day of above normal temperatures before a strong cold front moves into the region from the northwest late tomorrow afternoon into tomorrow evening. Still expecting some strong storms to pop along the cold front across our region tomorrow afternoon into tomorrow evening. 13 PREV DISCUSSION... /issued 520 PM CDT Thu Oct 14 2021/ AVIATION... Prevailing VFR conditions currently reside across our airspace with scattered showers noted across portions of Deep East and Northeast Texas as well as Northern Louisiana and Southwest Arkansas. Have included VCSH across most terminal locations this evening through the overnight hours as convection is just too scattered in nature to support even TEMPO or prevailing WX through the overnight hours and will handle this with an AMD if necessary. As we go through the night, should see returning MVFR and/or IFR ceilings after midnight through sunrise with this cloud cover likely hanging on through at least mid to late morning through much of our airspace. Should eventually see ceilings scatter out and/or climb to low VFR conditions by late morning through the afternoon hours. A strong cold front will begin entering extreme NW portions of our airspace by 18z on Fri with a FROPA likely across at least the TYR/GGG and TXK terminals near or shortly after 15/21z and closer to 16/00z at the LFK, ELD and SHV terminals. Look for scattered convection to develop along this frontal boundary during the afternoon hours so have included VCTS across all but the TYR and MLU terminals in the 19-00z timeframe. Look for SE to S winds generally under 10kts tonight to become SW near 10-15kts with the aid of mixing through the morning hours on Friday. Post frontal winds will be from the northwest near 10-20kts with higher gusts. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 88 54 74 49 / 50 0 0 0 MLU 88 54 72 47 / 50 30 0 0 DEQ 81 45 71 42 / 50 0 0 0 TXK 84 50 72 47 / 40 0 0 0 ELD 85 49 70 44 / 50 10 0 0 TYR 79 50 71 46 / 30 0 0 0 GGG 87 49 73 45 / 20 0 0 0 LFK 89 52 75 48 / 20 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/13/13
Hazardous weather outlook, Oct 14, 5:43 AM CDT, 21 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 543 AM CDT Thu Oct 14 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 543 AM CDT Thu Oct 14 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Rain chances will remain in the forecast through the day today gradually taper off through the overnight hours, generally spreading eastwards of a line from near Lufkin Texas to near Texarkana. With southwest flow aloft continuing to funnel in moisture across the region, rainfall could be heavy at times during the late afternoon and evening hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Rain chances will remain across the northern and eastern zones through the day Friday in advance of an approaching cold front. Rainfall could be heavy at times northwest of a line from Lufkin Texas to Shreveport to Camden Arkansas, which could result in isolated flash flooding. Dry conditions expected for the upcoming weekend through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight.
Nearby
Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Arkansas, 2021Lake Wind Advisories in Louisiana, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.